Alert archive / Colorado / Winter Storm Warnings in 2014
Winter Storm Warning 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Nov 15, 2014, 10:17 AM MST for 7 counties in Colorado. It was in force for 12 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 15, 2014, 10:17 AM MST (17:17 UTC)
- Expired
- Nov 15, 2014, 10:38 PM MST
- In force
- 12 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jefferson County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 97 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 11:00 AM MST | SNOW 2 | Lyons, CO | |
| Nov 15, 11:16 AM MST | SNOW 5 | 2 Sse Tabernash, CO | LAST 24 HOURS. POOR VISIBILITY. |
| Nov 15, 11:24 AM MST | SNOW 1.3 | 2 Ssw Boulder, CO | DAVID SKAGGS RESEARCH CENTER |
| Nov 15, 11:54 AM MST | SNOW 1.5 | 2 Sw Longmont, CO | |
| Nov 15, 1:00 PM MST | SNOW 1 | 4 Ene Nederland, CO | |
| Nov 15, 4:07 PM MST | SNOW 2.5 | Genesee, CO | |
| Nov 15, 4:45 PM MST | SNOW 2.2 | 2 Ssw Boulder, CO | DAVID SKAGGS RESEARCH CENTER |
| Nov 15, 5:44 PM MST | SNOW 2.7 | 2 N Longmont, CO | |
| Nov 15, 7:20 PM MST | SNOW 3.2 | 2 Ssw Boulder, CO | DAVID SKAGGS RESEARCH CENTER |
| Nov 15, 7:29 PM MST | SNOW 3.5 | Lyons, CO | |
| Nov 15, 7:35 PM MST | SNOW 3.1 | 2 E Allenspark, CO | |
| Nov 15, 8:00 PM MST | HEAVY SNOW 10.2 | 1 Se Breckenridge, CO | |
| Nov 15, 9:14 PM MST | SNOW 3 | 3 Wnw Conifer, CO | |
| Nov 15, 9:21 PM MST | SNOW 4 | 3 Nne Bailey, CO | |
| Nov 15, 9:34 PM MST | SNOW 4.6 | 3 N Bailey, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 5.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1748 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
005 WWUS45 KBOU 151717 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1017 AM MST SAT NOV 15 2014 ...HEAVY SNOW EXPECTED IN THE CENTRAL COLORADO MOUNTAINS THIS AFTERNOON AND EVENING... .SNOWFALL WILL CONTINUE IN THE MOUNTAINS AND HIGH VALLEYS OF NORTH CENTRAL COLORADO TODAY AND THIS EVENING AS A STORM SYSTEM MOVE OVER THE STATE FROM THE WEST. BY THIS AFTERNOON AND EVENING...THE HEAVIEST SNOWFALL IS EXPECTED TO SETTLE OVER THE I-70 CORRIDOR AND SUMMIT COUNTY. MODERATE SNOWFALL IS EXPECTED TO CONTINUE WELL INTO THE EVENING AND THEN TAPER OFF AFTER MIDNIGHT. WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH ON THE RIDGES AND HIGHER PASSES WILL PRODUCE SOME BLOWING AND DRIFTING SNOW. HIGH COUNTRY ROADS WILL BECOME SNOW PACKED AND SLIPPERY. IF TRAVELING...EXPECT HAZARDOUS DRIVING CONDITIONS DUE TO THE SNOWFALL AND REDUCED VISIBILITIES. COZ034-160130- /O.UPG.KBOU.WW.Y.0036.000000T0000Z-141116T0700Z/ /O.NEW.KBOU.WS.W.0010.141115T1717Z-141116T0700Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 1017 AM MST SAT NOV 15 2014 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW WILL CONTINUE TODAY AND POSSIBLY BECOME HEAVY AT TIMES DURING THE AFTERNOON AND EVENING HOURS. SNOWFALL IS EXPECTED TO DIMINISH AFTER MIDNIGHT TONIGHT. * SNOW ACCUMULATIONS...8 TO 15 INCHES. * WIND/VISIBILITY...WEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW IN EXPOSED AREAS. * IMPACTS...ROADWAYS WILL BE ICY AND SNOWPACKED. VISIBILITIES MAY BE REDUCED TO A QUARTER MILE OR LESS AT TIMES IN SNOW OR BLOWING SNOW. BE PREPARED FOR WINTER DRIVING CONDITIONS. WHEN DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ031-033-160130- /O.CON.KBOU.WW.Y.0036.000000T0000Z-141116T0300Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 1017 AM MST SAT NOV 15 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...SNOW WILL INCREASE LATE THIS MORNING AND POSSIBLY BECOME HEAVY FOR A TIME THIS AFTERNOON. SNOWFALL IS EXPECTED TO DIMINISH BY LATE THIS EVENING. * SNOW ACCUMULATIONS...5 TO 10 INCHES...WITH AROUND A FOOT OF SNOW POSSIBLE ON RIDGETOPS AND WEST FACING SLOPES. * WIND/VISIBILITY...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW IN EXPOSED AREAS. * IMPACTS...ROADWAYS WILL BE ICY AND SNOWPACKED. VISIBILITIES MAY BE REDUCED TO A QUARTER MILE OR LESS AT TIMES IN SNOW OR BLOWING SNOW. BE PREPARED FOR WINTER DRIVING CONDITIONS. WHEN DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. && $$ COZ030-032-160130- /O.CON.KBOU.WW.Y.0036.000000T0000Z-141116T0300Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER... WALDEN...DILLON...FRASER...GRANBY...GRAND LAKE... HOT SULPHUR SPRINGS...KREMMLING 1017 AM MST SAT NOV 15 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...SNOW WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING. SNOWFALL IS EXPECTED TO DIMINISH THIS EVENING. * SNOW ACCUMULATIONS...3 TO 7 INCHES. * WIND/VISIBILITY...WEST WINDS 15 TO 20 MPH WITH GUSTS TO 30 MPH WILL PRODUCE AREAS OF BLOWING SNOW IN OPEN AREAS. * IMPACTS...ROADWAYS MAY BECOME ICY AND SNOWPACKED LATER TODAY. VISIBILITIES MAY BE REDUCED TO A QUARTER MILE OR LESS AT TIMES IN SNOW OR BLOWING SNOW. BE PREPARED FOR WINTER DRIVING CONDITIONS. WHEN DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW AND BLOWING SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
547 WWUS45 KBOU 152245 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 345 PM MST SAT NOV 15 2014 ...HEAVY SNOW SHIFTING INTO THE I-70 CORRIDOR IN THE CENTRAL COLORADO MOUNTAINS THIS EVENING... .THE HEAVIEST SNOWFALL IS SHIFTING INTO THE I-70 CORRIDOR OF THE MOUNTAINS AND THIS TREND WILL CONTINUE THROUGH THE EVENING. ANOTHER 3 TO 6 INCHES OF SNOW IS EXPECTED IN THE SUMMIT COUNTY AREA WITH HAZARDOUS AND SLOW TRAVEL CONDITIONS. MEANWHILE...SNOW WILL TAPER OFF FARTHER NORTH INCLUDING LOCATIONS AROUND RABBIT EARS PASS AND ROCKY MOUNTAIN NATIONAL PARK. WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH ON THE RIDGES AND HIGHER PASSES WILL PRODUCE SOME BLOWING AND DRIFTING SNOW. SNOW WILL ALSO OCCUR ON THE ADJACENT PLAINS OF COLORADO WITH SNOW COVERED ROADS AND HAZARDOUS WINTER DRIVING CONDITIONS THROUGH THE EVENING. COZ034-160700- /O.CON.KBOU.WS.W.0010.000000T0000Z-141116T0700Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 345 PM MST SAT NOV 15 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * TIMING...SNOW WILL BE HEAVY AT TIMES THROUGH MUCH OF THIS EVENING. THE SNOW IS EXPECTED TO TAPER OFF TOWARD THE MIDNIGHT HOUR. ONLY LIGHT SNOWFALL IS EXPECTED TO LINGER PAST MIDNIGHT. * SNOW ACCUMULATIONS...ADDITIONAL SNOWFALL OF 3 TO 6 INCHES...BRINGING STORM TOTALS INTO THE 8 TO 15 INCH RANGE. * WIND/VISIBILITY...WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH ABOVE TIMBERLINE. VISIBILITIES WILL DROP TO LESS THAN ONE QUARTER MILE AT TIMES DUE TO HEAVY FALLING AND/OR BLOWING SNOW. * IMPACTS...ROADWAYS WILL BE ICY AND SNOWPACKED WITH SLOW AND HAZARDOUS WINTER DRIVING CONDITIONS. ROAD CLOSURES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ031-033-160300- /O.CON.KBOU.WW.Y.0036.000000T0000Z-141116T0300Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 345 PM MST SAT NOV 15 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...SNOW WILL GRADUALLY DECREASE THROUGH THE EARLY EVENING HOURS. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATION UP TO 2 INCHES...WITH STORM TOTALS OF 5 TO 12 INCHES. * WIND/VISIBILITY...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW IN EXPOSED AREAS. * IMPACTS...ROADWAYS WILL BE ICY AND SNOWPACKED. VISIBILITIES MAY BE REDUCED TO A QUARTER MILE OR LESS AT TIMES IN SNOW OR BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW AND BLOWING SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ030-032-160300- /O.CON.KBOU.WW.Y.0036.000000T0000Z-141116T0300Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER... WALDEN...DILLON...FRASER...GRANBY...GRAND LAKE... HOT SULPHUR SPRINGS...KREMMLING 345 PM MST SAT NOV 15 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...SNOW WILL GRADUALLY DECREASE AND COME TO AN END AS THE EVENING PROGRESSES. * SNOW ACCUMULATIONS...ADDITIONAL SNOWFALL LESS THAN 2 INCHES... WITH STORM TOTALS 3 TO 7 INCHES. * WIND/VISIBILITY...WEST WINDS 10 TO 20 MPH WITH GUSTS AROUND 25 MPH. VISIBILITIES AROUND ONE HALF MILE IN HEAVIER SNOW OVER SOUTHEASTERN GRAND COUNTY. * IMPACTS...ROADWAYS WILL BE SNOWPACKED AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW AND BLOWING SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BARJENBRUCH
170 WWUS45 KBOU 160206 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 706 PM MST SAT NOV 15 2014 ...BANDS OF MODERATE TO HEAVY SNOW CONTINUE THROUGH THIS EVENING... .THE HEAVIEST SNOWFALL THROUGH THIS EVENING WILL REMAIN ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR THROUGH THIS EVENING. ANOTHER 3 TO 6 INCHES OF SNOW IS EXPECTED IN THE SUMMIT COUNTY AREA WITH HAZARDOUS AND SLOW TRAVEL CONDITIONS AS WELL AS OVER THE PALMER DIVIDE SOUTH OF DENVER. WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH ON THE RIDGES AND HIGHER PASSES WILL PRODUCE SOME BLOWING AND DRIFTING SNOW. SNOW COVERED ROADS AND HAZARDOUS WINTER DRIVING CONDITIONS THROUGH THE EVENING...ESPECIALLY ALONG THE INTERSTATE 70 CORRIDOR WEST INTO THE MOUNTAINS AND EAST TOWARDS LIMON. ALSO ALONG INTERSTATE 25 SOUTH OF DENVER TOWARDS MONUMENT. COZ030>033-160315- /O.CAN.KBOU.WW.Y.0036.000000T0000Z-141116T0300Z/ JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER... WALDEN...EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...DILLON...FRASER...GRANBY...GRAND LAKE... HOT SULPHUR SPRINGS...KREMMLING...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 706 PM MST SAT NOV 15 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER WEATHER ADVISORY. THE HEAVIER SNOW BANDS HAVE SHIFTED TO THE SOUTH WITH JUST SOME LINGERING LIGHT SNOW SHOWERS. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ COZ034-160700- /O.CON.KBOU.WS.W.0010.000000T0000Z-141116T0700Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 706 PM MST SAT NOV 15 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * TIMING...SNOW WILL BE HEAVY AT TIMES THROUGH MUCH OF THIS EVENING. THE SNOW IS EXPECTED TO TAPER OFF TOWARD THE MIDNIGHT HOUR. ONLY LIGHT SNOWFALL IS EXPECTED TO LINGER PAST MIDNIGHT. * SNOW ACCUMULATIONS...ADDITIONAL SNOWFALL OF 3 TO 6 INCHES... BRINGING STORM TOTALS INTO THE 8 TO 15 INCH RANGE. * WIND/VISIBILITY...WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH ABOVE TIMBERLINE. VISIBILITIES WILL DROP TO LESS THAN ONE QUARTER MILE AT TIMES DUE TO HEAVY FALLING AND/OR BLOWING SNOW. * IMPACTS...ROADWAYS WILL BE ICY AND SNOWPACKED WITH SLOW AND HAZARDOUS WINTER DRIVING CONDITIONS. ROAD CLOSURES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ041-046-160700- /O.NEW.KBOU.WW.Y.0037.141116T0206Z-141116T0700Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...AGATE...HUGO...LIMON...MATHESON 706 PM MST SAT NOV 15 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW ..WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING...BANDS OF MODERATE TO HEAVY SNOWFALL WILL LINGER THROUGH THIS EVENING...THEN TAPER OFF AFTER MIDNIGHT. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS WILL RANGE FROM 2 TO 6 INCHES. * WIND/VISIBILITY...VISIBILITIES WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES UNDER THE HEAVIER BANDS OF SNOW. * IMPACTS...ROADS WILL BE ICY AND SNOWPACKED. BE PREPARED FOR WINTER DRIVING CONDITIONS...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
964 WWUS45 KBOU 160538 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1038 PM MST SAT NOV 15 2014 COZ034-160645- /O.CAN.KBOU.WS.W.0010.000000T0000Z-141116T0700Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 1038 PM MST SAT NOV 15 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER STORM WARNING. FLURRIES WILL END IN THE EARLY MORNING HOURS. STORM TOTAL SNOWFALL RANGED FROM 8 TO 14 INCHES SINCE FRIDAY AFTERNOON. $$ COZ041-046-160645- /O.CAN.KBOU.WW.Y.0037.000000T0000Z-141116T0700Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...AGATE...HUGO...LIMON...MATHESON 1038 PM MST SAT NOV 15 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW WILL DIMINISH TO FLURRIES BY MIDNIGHT WITH LITTLE OR NO ADDITIONAL ACCUMULATION. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Nov 15, 10:15 AM MST, 2 minutes earlier.
Area forecast discussion, Nov 15, 10:15 AM MST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1015 AM MST SAT NOV 15 2014 .UPDATE... ISSUED AT 954 AM MST SAT NOV 15 2014 RADAR SHOWS SNOW BANDS INCREASING WHILE CLOUD TOPS ARE ALSO COOLING ACROSS THE REGION. AIRMASS IS POTENTIALLY UNSTABLE PER 12Z GRAND JUNCTION SOUNDING AND NOSE OF FIRST UPPER LEVEL SPEED MAX IS AIDING UPPER LEVEL DIVERGENCE. CONVECTIVE SHOWERS EVIDENCED ON THE WESTERN SLOPE RADAR WHILE BANDS OF HEAVIER SNOW HAVE ALREADY MOVED ACROSS THE NORTHERN PLAINS INCLUDING FORT COLLINS WHICH PICKED UP A QUICK ONE HALF TO ONE INCH OF SNOW WHEN A BAND MOVED ACROSS. FIRST SPEED MAX WILL PASS OFF TO THE NORTH LATER THIS MORNING WHILE NEXT JET MAX WILL PLOW INTO WESTERN COLORADO LATE THIS AFTERNOON/EVENING. LIFT ASSOCIATED WITH THIS NEXT SURGE SHOULD BRING ANOTHER INCREASE IN SNOW MAINLY ALONG AND SOUTH OF THE I-70 CORRIDOR. AS A RESULT...WILL UPGRADE THE ADVISORY IN THE I-70 CORRIDOR OF THE MOUNTAINS INCLUDING SUMMIT COUNTY...ZONE 34...TO A WINTER STORM WARNING THROUGH MIDNIGHT. OTHER MAIN CHANGES WERE TO INCREASE POPS AND SNOW AMOUNTS ON THE PLAINS PER LATEST TRENDS...AND ALSO DELAY ENDING OF SNOW MAINLY FROM DENVER AND LIMON SOUTHWARD THIS EVENING AS NEXT BATCH OF LIFT SEEN IN THE Q-G FIELDS PROVIDE AT LEAST WEAK UPPER LEVEL LIFT. TEMPERATURE FORECAST ON TRACK WITH FALLING TEMPS IN ARCTIC AIRMASS THROUGH THE REST OF THE DAY AND BELOW ZERO READINGS MUCH OF THE PLAINS TONIGHT. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 450 AM MST SAT NOV 15 2014 TWO WEATHER FEATURES TO CONTEND WITH THIS MORNING. FIRST IS THE ARCTIC FRONT SLIPPING SOUTH THROUGH WELD AND WASHINGTON COUNTIES AT THE MOMENT. A PRE-FRONTAL WIND SHIFT HAS ALREADY SWEPT THROUGH THE DENVER METRO AREA...BUT THE COLDER AIR AND LOWER CLOUDS ARE OBSERVED NORTH OF THE MAIN FRONTAL BNDRY. AT PRESENT SPEED COULD SEE THE FRONT INTO THE GREATER DENVER METRO AREA WITH THE NEXT30 MINS OR SO. PRESSURE RISES BEHIND THIS FRONT NOTHING LIKE THOSE PRESENT BEHIND THE STRONGER ARCTIC FRONT LAST MONDAY. NEVERTHELESS...SHOULD SEE TEMPERATURES SLIPPING ON THE PLAINS THROUGH THE MORNING WITH GUSTY N-NELY. GOOD BET TEMPERATURES HAVE ALREADY MAXED OUT FOR TODAY ON THE PLAINS. GUIDANCE INDICATING SINGLE DIGIT TEMPERATURES BY THIS AFTERNOON. FURTHERMORE...SNOWFALL EAST OFF THE MTNS IS STILL UP IN WYOMING...BUT WITHIN NEXT FEW HOURS SHOULD SEE A BAND OF LIGHT SNOW MAKING ITS WAY SOUTHWARD ACRS THE CWA ACCORDING TO THE HRRR AND RAP. ACCUMULATION RATES SHOULD REMAIN ON THE LIGHT SIDE...GENERALLY UNDER A QUARTER INCH PER HOUR THROUGH MIDDAY. HOWEVER MODELS SHOW A BAND OF HEAVIER SNOW DEVELOPING ALONG THE I-70 CORRIDOR DURING THE MID TO LATE AFTERNOON HOURS WITH SNOWFALL RATES AROUND 1/2 TO 3/4 INCH PER HOUR. SHOULD SEE PRECIP COMING TO AN END FROM NORTH TO SOUTH DURING THE EVENING HOURS AS LIFT AND INSTABILITY SHIFT SOUTH OF THE AREA. IN THE HIGH COUNTRY...AN INFLUX OF PACIFIC MOISTURE ON THE NOSE OF A 110+ KT JET WILL RESULT IN A STEADY INFLUX OF SNOWFALL ACROSS THE HIGH COUNTRY THROUGH THE MORNING. WEST FACING ASPECTS IN BEST POSITION TO PICK UP GREATEST SNOW AMOUNTS OVER THE NEXT 18 HOURS. WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW NOW IN EFFECT FOR MTN ZONES. MTN VALLEYS ZONES 30 AND 32 HAVE BEEN ADDED TO THE ADVSY. 5-12 INCH ACCUMS EXPECTED IN MTN ZONES...WITH 3-7 INCH TOTALS ON THE VALLEY FLOORS. INCREASING WEST WINDS WITH ARRIVAL OF THE JET LATER THIS MORNING WILL LIKELY PRODUCE BLOWING AND DRIFTING SNOW IN OPEN AREAS IN THE HIGH COUNTRY MAKING TRAVEL DIFFICULT IF NOT HAZARDOUS FOR A TIME THIS AFTERNOON. JET...MOISTURE AND DYNAMICS ARE FORECAST TO MIGRATE SOUTH AND EAST OF THE AREA THIS EVENING PUTTING A GRADUAL END TO SNOWFALL AND WINDS STARTING IN THE NORTHERN AREAS. CLEARING SKIES LATE TONIGHT WILL RESULT IN BITTER OVERNIGHT LOWS AND POSSIBLY SOME DENSE FOG ON THE PLAINS BEFORE MORNING. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 450 AM MST SAT NOV 15 2014 THE UPPER LEVEL TROF AXIS WILL SAG SOUTHWARD OVER SOUTHERN COLORADO SUNDAY MORNING WITH DRYING AIRMASS. HOWEVER WILL STILL HAVE RATHER COLD TEMPERATURES DURING THE DAY SUNDAY WITH FRESH SNOW COVER AND LINGERING LOW LEVEL INVERSIONS. BY SUNDAY AFTERNOON AND EVENING AN UPPER LEVEL TROF SWEEPS ACROSS THE NORTHERN HIGH PLAINS WITH SOME REFLECTION AT THE SURFACE OVER FAR NORTHEAST COLORADO. STILL REMAINS A SUBSIDENT AIRMASS BUT A MID LEVEL DECK OF CLOUDS EXPECTED. WILL KEEP CONDITIONS DRY FOR NOW BUT GUSTY NORTHWEST WINDS OVER THE PLAINS. MUCH OF NEXT WEEK THROUGH WEDNESDAY WILL BE CHARACTERIZED WITH A STRONG NORTHWEST FLOW PATTERN WITH HIGH AMPLITUDE RIDGING ALONG WEST COAST AND STRONG LOW OVER GREAT LAKES REGION. THERE WILL BE A SLOW MODERATION OF TEMPERATURES WHILE GUSTY WINDS CONTINUE AT TIMES OVER THE HIGH MOUNTAINS. COULD SEE SOME GUSTS UP TO 50 MPH OVER THE MOUNTAIN PASSES. BY THURSDAY AND FRIDAY...SOME PACIFIC MOISTURE BEGINS TO STREAM INTO THE MOUNTAINS WITH A WEAK DISTURBANCE. WILL HAVE LOW POPS IN FOR NOW. FOR LOWER ELEVATIONS...GENERALLY MILD WITH READINGS IN THE 40S ALONG WITH DRY CONDITIONS. && .AVIATION...(FOR THE TAFS THROUGH 18Z SUNDAY MORNING) ISSUED AT 954 AM MST SAT NOV 15 2014 LIGHT SNOW AND IFR/MVFR CEILINGS/VSBYS OVER HAVE OVERSPREAD THE FRONT RANGE AIRPORTS THIS MORNING. THESE CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON HOURS ALTHOUGH A COUPLE HEAVIER SNOW BANDS COULD DROP VSBYS TO 1/4-1/2SM FOR A 30-45 MINUTE PERIOD. MAIN CHANGE WAS TO DELAY THE ENDING OF SNOW AS NEXT UPPER LEVEL DISTURBANCE COULD VERY WELL KEEP SNOW IN THE FORECAST TIL AROUND 06Z/07Z. LATEST SHORT RANGE RAP AND HRRR ALSO POINT TO THIS. TOTAL SNOW ACCUMULATIONS 1-3 INCHES EXPECTED. && .BOU WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 8 PM MST THIS EVENING FOR COZ030>033. WINTER STORM WARNING UNTIL MIDNIGHT MST TONIGHT FOR COZ034. && UPDATE...BARJENBRUCH SHORT TERM...BAKER LONG TERM...ENTREKIN AVIATION...BARJENBRUCH
Hazardous weather outlook, Nov 15, 5:54 AM MST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 554 AM MST SAT NOV 15 2014 COZ030>051-161300- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 554 AM MST SAT NOV 15 2014 ...WINTER WEATHER ADVISORY FOR THE NORTH CENTRAL MOUNTAINS TODAY THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A RIBBON OF MOIST PACIFIC AIR...A STRONG JET STREAM AND AN UPPER LEVEL WEATHER DISTURBANCE WILL PASS OVER THE OUTLOOK AREA TODAY BRINGING SNOW...POSSIBLY HEAVY AT TIMES...AND GUSTY WEST WINDS TO THE MOUNTAINS AND HIGH VALLEYS. THE GUSTY WINDS WILL LIKELY PRODUCE PERIODS OF BLOWING AND DRIFTING SNOW ON THE HIGH PASSES AND RIDGES THROUGH THIS EVENING. MOUNTAIN AREAS WILL SEE 5 TO 12 INCHES OF SNOW BY LATE THIS EVENING...WITH 4 TO 7 INCHES ON THE HIGH VALLEY FLOORS. EAST OF THE MOUNTAINS...THE PASSAGE OF AN ARCTIC COLD FRONT WILL CAUSE TEMPERATURES TO FALL TO SINGLE DIGITS BY MID-AFTERNOON. THE PASSING UPPER LEVEL DISTURBANCE AND UPSLOPE FLOW ARE ALSO EXPECTED TO PRODUCE PERIODS OF LIGHT SNOW ON THE PLAINS. ACCUMULATIONS BY EVENING WILL RANGE FROM 1 TO 3 INCHES ALONG THE FOOTHILLS AND PALMER DIVIDE...TO LESS THAN AN INCH FARTHER OUT ON THE PLAINS. SNOW IS EXPECTED TO END IN MOST AREAS BY LATE THIS EVENING WITH SKIES GRADUALLY CLEARING OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A STRONG NORTHWEST FLOW PATTERN ACROSS NORTHERN COLORADO THROUGH WEDNESDAY AS HIGH PRESSURE ALOFT BUILDS ALONG THE WEST COAST. THIS WILL RESULT IN A SLOW WARMING AND DRYING TREND THROUGH THE PERIOD. GUSTY WINDS CAN BE EXPECTED OVER THE HIGH MOUNTAIN PASSES AND EAST SLOPES AT TIMES WITH SPEEDS UP TO 50 MPH. THE NEXT DISTURBANCE WILL APPROACH THE MOUNTAINS ON THURSDAY AND FRIDAY FOR A SLIGHT CHANCE OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER REPORTS OF SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE WOULD BE APPRECIATED. BAKER/ENTREKIN
In the hours before
Local storm report, Nov 15, 9:41 AM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
941 AM MST SAT NOV 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM SNOW 2 SSW BOULDER 40.00N 105.27W
11/15/2014 M0.8 INCH BOULDER CO NWS EMPLOYEE
DAVID SKAGGS RESEARCH CENTER
0820 AM SNOW 2 NW FORT COLLINS 40.58N 105.09W
11/15/2014 M0.7 INCH LARIMER CO TRAINED SPOTTER
0800 AM SNOW 1 SE BRECKENRIDGE 39.50N 106.03W
11/15/2014 M2.6 INCH SUMMIT CO TRAINED SPOTTER
2.6 INCHES SINCE 8 PM LAST EVENING. 3.7 INCHES SINCE 2 PM
ON THE 14TH
&&
JKNearby
Winter Storm Warnings in Colorado, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.